Post
Experience Project iOS Android Apps | Download EP for your Mobile Device
I'm talking side effects. will i be a vegetable for a while? what else could happen to me?
jeffro499 jeffro499 26-30 8 Answers Sep 29, 2011

Your Response

Cancel

Consider alternative treatments before you go for drugs. Try Gary Null's website. If you are not seriously mentally ill, you are probably better off without drugs. At least get a second opinion.

Best Answer

Strictly speaking of bi-polar drugs, such as Valporic acid ( depakote, which is an anti seizure medication ) and others, they make you a bit sleepy for a few days. Some, such as Serquel (which I believe is a terrible drug, but many do well on it ), can flat out knock you out. <br />
Later on, some side effects may be weight gain, sleepiness, etc.,, )<br />
There are older drugs, such as Lithium, that may work great for some and bad for others. Everyone is different. There are some really good new drugs, but they cost a fortune.<br />
I purchased a Pill book some years ago and it has proven to be invaluable.<br />
I take depakote, I do not take an antidepressant ( my doc., suggested it the first few months, but I was against taking it, as I was not depresessed ), then later on , she agreed with me (gasp), that the fewer pills the better.

Best Answer

I've been on medication for 7 years. First Olanzapine which increased my appetite and I put on 5 stone which I worked hard to lose. I've also had risperidone which didn't work for me and have been on Quetiapine for the last 6 years.<br />
<br />
My side effects are dry flaky skin, abdominal pain, joint pain, extreme changes of temperature, sweating, dry mouth, involuntary movements of my arms or legs, severe cramps in my fingers and toes, difficulty processing information, clumsiness and a sense of detachment and that's just what I can think of now!<br />
<br />
I'd rather have those side effects that lose the plot again which is why I've never come off my medication. I've stayed out of hospital for 7 years and only go back now as a ward visitor for the charity Sound Mindz<br />
<br />
I'd like to try decreasing my dose when my youngest is grown - she has cerebral palsy which makes my life really hard so I don't want to chance it yet.<br />
<br />
Hope that helps!

Best Answer

BiPolar disorder is a chemical imbalance and by taking 1 or more psychotropic medications, it will bring everything into proper balance once you're on the right med an proper dosage. Check with your physician for more info on that stuff though. NEVER stop taking the meds though since there is no known cure for BPD - just drugs to manage it.

Best Answer

i think you have to weigh the pros and cons. For example, if you are suffering from mild depression and you find you are getting really bad side effects from meds then you have to decide whether the mild depression is better than the side effects or visa versa. I don't believe meds are the be all end all. I have found cognitive behavioral therapy very helpful. For example, I tend to over-generalize. So if I have a bad encounter with a mean person then I'll think all people are mean. This is a depressing thought to me. But by acknowledging that it was one individual encounter and balancing it out with the big picture then I feel better and less depressed. This is just one of the examples that I found therapy has helped.

Best Answer

Well it depends on which ones you will be taking ... chances are they will put you on atleast 2-3 at one time so you will have multiple side effects... I am on topomax and welbutrin and Trazadone... The topomax makes your hands and feet and face feel funny (tingly, pins and needles and numb) welbutrin made me really stupid and retarded for about 2-3 months.. and the trazadone made me into a zombie for 2-3 weeks... If you have kids it's hard to start new meds or change meds because you need to know how you are going to react to them.. I suggest having a friend come sit with you for a couple of days till you find out how you will react... I have had some meds where my body shook and convulsed for a week before I quit them... Beware what you take and look it all up online on your own.. Don't trust your Dr. or pharmisist to tell you the truth...

Best Answer

crazier?

Best Answer

Make you bipolar I guess

Best Answer

im talking side effects....

Best Answer

Related Questions